Menopause Community
CAN'T STOP EATING!!!
About This Community:

This patient support community is for discussions relating to menopause, depression, hormone replacement therapy, hot flashes, mood swing, skin changes, and problems with joints/muscle, memory, sex, sleeping, vagina, and weight.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

CAN'T STOP EATING!!!

Hi.  I wonder if anyone has had a similar experience....  Long story short, I had a radical hysterectomy (actually, everything out except the cervix) 10 months ago.  After being on synthetic estrogen (Enjuvia) for many months and not feeling well at all, I finally found myself a better doctor who listened to my symptoms and put me on the Vivelle Dot patch (bioidentical estradiol), .075  I've been on that for about 3 weeks now, maybe 4.  Anyway, just 4 days ago, I also started on bioidentical progesterone, 50 mg, in the form of a capsule that I take orally.  My question is this:  can this progesterone cause one's appetite to increase dramatically??  Ever since Wed., my appetite (which had been severely depressed) has been unstoppable -- I want to eat everything in sight!  Really bad with the carbs and sugars though.  Honestly, I think I've gained 5 pounds in the past 4 days; my stomach is swollen, I feel bloated.  In all other areas, I feel great -- greater than I've felt in the past 10 momths!  However, my  jeans aren't fitting me anymore now and I feel HUGE, like I've gained twice the amt. of weight that I really have.  Is this the progesterone?  Could it mean that I'm taking too much (even though it's only 50 mg)?  If anyone has experience with this and can shed some light on what's going on, I'd sure appreciate it.  I'm supposed to be going up to the Dells to an indoor waterpark with my husband and 2 young kids this coming week, and the thought of putting on a bathing suit (or even being able to fit INTO a bathing suit) is really appalling to me right now.  Ugh!  Please help or advise.  Thanks!   K.
Related Discussions
5 Comments Post a Comment
Blank
106886_tn?1281295172
Hi...I got your message, too, but wanted to let you know I can type more later, but my initial thoughts are this...I, too, had problems when I took the Progesterone Troaches. I am not sure why the pharmacists are big on the troaches. Maybe they can regulate the dose that way compared to Prometrium which come in at 100, 200, 300, and 400 mg I believe. And, since sleep has been an issue, perhaps the thinking was that you would benefit from the side effect progesterone has when it passes through the liver and gives off a by-product that makes you sleepy.

But, the progesterone itself should not cause these problems. You used the OVC at 2% for a few days as I recall and I don't think you had a similar problem.

I had a problem with oral Prometrium, too, and switched back to the cream....

More later. I totally get the weight issue. It stinks. Hopefully we can resolve that problem....you don't need that for sure.

Mary
Blank
Avatar_f_tn
Hey, Mar!  Yes, this weight problem really stinks.  And yes, you're right about the thinking as to why I'm taking it orally -- as long as it causes some sleepines or drowsiness as it passes through the liver when taken orally, my doctor figured she might kill two birds with one stone (since I have sleep issues), and that's why she prescribed it to be taken orally.  I don't know though.  If this is how it works, I'm going off of it.  I'd rather have a transdermal cream or gel or something else then.  The kicker?  It does NOT make me sleepy when I take it anyway!   There isn't any reason why I can't just stop it suddenly is there?  I'm not going to take my dose tonight.  I'll see how it goes and also will talk to my doctor tomorrow.  Unfortunately, I just paid close to $50 for this prescription by the time S&H was added to it (shipped from College Pharmacy in CO).  Ugh.  And here I thought things were going to be so great with the progesterone!  Also, I seem to have weird things going on with my vision, too.  Don't know if that's related to the progesterone.....but I know I did read something about a side effect like that.  Also, yes, my doctor wouldn't prescribe the prometrium because the lowest dosage that comes in is 100 mg....and she's only got me on 50 mg right now (and that might even be too much for me).  Ah well.  I should've known this wasn't going to be an easy process! :-)  Good to hear from you, Mary.  I hope we can talk again soon.....

Blessings!
Kim
P.S.  So you think if I go to a cream formulation I might not have this same appetite/weight/bloat problem??  Or do you think I'd have the same problem and it's the progesterone in general that's doing it?  
Blank
106886_tn?1281295172
Hi again,

Progesterone is known to be a fat burner and also it is also known to calm cravings for sugars and carbs. I am going to guess that it is the oral delivery system unfortunately. I know that you have already paid for this...I stopped taking my oral progesterone when I was only half way through the bottle. I went back to the cream and did just fine. I just know from my readings that some women do not tolerate oral progesterone. The other thought was that you were "waking up" your receptor sites for the bioidentical estrogen and progesterone. Not sure this is a reason to consider in this case since usually the reaction to waking these sites up include the night sweats and such, and usually only effect women who have gone through menopause (surgical or otherwise) and do not use any type of hormone replenishment for a long period of time. In other words, sometimes in cases like that, things can get worse before they get better.

I really do not think that it is the progesterone per se, Kim. But, I do get the frustration...I was very heavy growing up and maintained a huge weight loss that I achieved in High School. The weight issue started up again when I hit perimenopause (a decrease in Progesterone) dispite four to five workouts a week plus healthful eating. I struggle with weight as it is, but know that when I am doing all that I can regarding lifestyle and when I am balanced hormonally, things are not too bad in that department.

Such a delicate dance, isn't this?

Talk to you soon.

Mary
Blank
Avatar_f_tn
Thanks for your note, Mary.  I also pm'd you :-)

I really DO think it's the progesterone doing this......because why would I suddenly (like literally almost overnight) have all these issues right at exactly the same time as I begin this oral progest. ??  It would be REALLY coincidental.  I didn't take my dose last night, and I'm not going to take it tonight either.  I'm really discouraged now.  I can't see how I'd have the surgery 10 months ago, not have any problems with weight, and then suddenly have this huge weight fluctuation within 3 days or so.  Ugh.  I don't know....I wish I knew all the answers!!!  

I even exercised yesterday.....and still felt as bloated as ever.

I definitely need to call my doctor today to find out her "take" on it.  

Thanks for your thoughts......and please keep 'em coming! :-)

Blessings to  you,
Kim
Blank
Avatar_f_tn
if we take both vivelle dot + prometrium 200 mg capsule regularly.. will it ovulate? will it help to get pregnant ?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Menopause Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Women's Health Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA